Alert archive / Mississippi / Flash Flood Warnings in 2022

Flash Flood Warning 8, NWS Jackson, MS

March 22, 20225 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Mar 22, 2022, 4:01 PM CDT for 5 counties in Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 22, 2022, 4:01 PM CDT (21:01 UTC)
Expired
Mar 22, 2022, 7:00 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Covington County, MS, Jefferson Davis County, MS, Lawrence County, MS, Simpson County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 62 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 22, 6:15 PM CDTFLASH FLOODMonticello, MSSEVERAL FLOODED ROADWAYS AROUND THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 134 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2022-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2022-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 347 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
347 m²/s²
0-3 km storm-relative helicity
478 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

347 
WGUS54 KJAN 222101
FFWJAN
MSC031-065-077-127-129-230000-
/O.NEW.KJAN.FF.W.0008.220322T2101Z-220323T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
401 PM CDT Tue Mar 22 2022

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Eastern Simpson County in central Mississippi...
  Smith County in central Mississippi...
  Jefferson Davis County in south central Mississippi...
  Central Lawrence County in south central Mississippi...
  Northwestern Covington County in southeastern Mississippi...

* Until 700 PM CDT.

* At 401 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Magee, Monticello, Raleigh, Prentiss, Mount Olive, Clem, 
  Sanatorium, Lone Star, Martinville, Carson, White Oak, Center 
  Ridge, Progress, Arm, Burns, Society Hill, Oak Vale, Robinwood, 
  Tilton and Pineville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3140 9005 3135 9024 3145 9024 3199 8974
      3205 8972 3221 8955 3222 8933 3199 8932
      3139 8988

FLASH FLOOD...RADAR INDICATED

$$

CME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 22, 3:48 PM CDT, 13 minutes earlier.

Area forecast discussion, Mar 22, 3:48 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
348 PM CDT Tue Mar 22 2022

...SEVERE THUNDERSTORMS AND HEAVY RAINFALL CONTINUE THROUGH EARLY
THIS EVENING...

.DISCUSSION...

In the short-term, we continue to watch a line of severe
thunderstorms moving through the far eastern portions of our
forecast area - clearing east-central and northeast MS in the next
1 to 2 hours, and lingering in southeast MS through 6 or 7 PM.
Several tornadoes have occurred already with this line of storms
today, and a Tornado Watch will continue for these storms into
early this evening. Gusty winds east of the line have persisted
into the afternoon, but convective elements are quickly becoming
the dominant concern in those areas. The remainder of the Wind
Advisory will be cancelled shortly. Heavy rain will linger as the
squall line stalls out some in southeastern Mississippi, and a
Flash Flood Watch remains in effect into this evening. Tornado
Watch and Flash Flood Watch areas will also continue to be trimmed
as the threats end this afternoon and evening. In the wake of
this system, a cold front will finally clear our forecast area and
bring in cooler, drier air from the west. Gusts in the 20-25 mph
range will be possible through the day tomorrow.

Wednesday Night through Tuesday:

In the longer term, the forecast still remains quieter. It will
be dry through the period with cooler than normal temperatures
through Saturday night. Near normal temperatures are expected
Sunday with warmer than normal temperatures Sunday night through
Monday night. Several shortwaves will round the base of the
closed low as it slowly lifts out to the northeast through Friday
only to be replaced by another closed low swinging across the
Great Lakes region through Saturday. As a result our winds aloft
will remain out of the northwest until Monday. At the surface,
high pressure will remain to our west and north helping to keep
the Gulf "closed" until Sunday night - when a surface high will
become centered to our east and a surface low develops to our
west. This will result in return flow back across our region going
into Monday helping to provide the warmer temperatures. The next
chance for rain will approach from the west by the middle of next
week with another low pressure system developing in the
southwestern CONUS. /22/NF/

&&

.AVIATION...

18Z TAF discussion:

A line of strong to severe thunderstorms is continuing to move
east across the forecast area this afternoon. These storms will
bring a sudden wind shift with possible wind gusts in excess of 50
kts (in severe storms), possible hail, and +TSRA. In the wake of
these storms, a broad area of RA and BR will continue for several
hours, with scattered lightning occurring. Winds will become
westerly in the wake of storm activity, and ceilings will fall
into the MVFR range. /NF/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       47  62  41  67 /  79   5   0   3
Meridian      54  67  41  68 /  92   5   0   5
Vicksburg     46  62  41  67 /  30   5   0   2
Hattiesburg   54  67  42  71 /  90   5   1   5
Natchez       46  62  41  67 /  28   5   0   1
Greenville    46  58  41  62 /  24   5   1   3
Greenwood     47  58  41  63 /  58   5   0   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 1 AM CDT Wednesday for MSZ039-045-046-051-052-
     056>058-064>066-072>074.

     Wind Advisory until 9 PM CDT this evening for MSZ030-031-033-038-
     039-045-046-051-052-056>058-063>066-072>074.

     Flood Watch until 7 PM CDT this evening for MSZ019-025>033-
     035>038-040>044-047>050-053>055-059>063.

LA...Flood Watch until 7 PM CDT this evening for LAZ009-016-025-026.

AR...None.

&&

NF/CME/22
Hazardous weather outlook, Mar 22, 4:02 AM CDT, 11 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
402 AM CDT Tue Mar 22 2022

ARZ074-075-LAZ007-008-MSZ018-019-025-026-029-034-230915-
Ashley-Chicot-Morehouse-West Carroll-Bolivar-Sunflower-Leflore-
Grenada-Webster-Washington-
402 AM CDT Tue Mar 22 2022

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, north central Mississippi, and
northwest Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

FLOODING
THREAT...Elevated
TIMING...Today

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today

Today through tonight, severe thunderstorms and tornadoes are
possible. Some thunderstorms could produce damaging winds to
60 mph and hail at least to the size of quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, areas of flash flooding likely and some roads could be
flooded or closed. Some structures may be potentially threatened
by high water. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Today, a few downed trees and power lines are possible due to
sustained winds ranging from 25 to 35 mph and potential for wind
gusts over 40 mph. Travel will also be difficult for those in
high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ032-033-038-044-230915-
Choctaw-Oktibbeha-Winston-Leake-
402 AM CDT Tue Mar 22 2022

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and northeast Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Today through Tonight

FLOODING
THREAT...Elevated
TIMING...Mainly Today

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today

Today through tonight, severe thunderstorms are likely and
tornadoes are possible. Some thunderstorms may produce damaging
winds up to 70 mph and large hail up to golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Mainly today, areas of flash flooding likely and some roads could
be flooded or closed. Some structures may be potentially
threatened by high water. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Today, a few downed trees and power lines are possible due to
sustained winds ranging from 25 to 35 mph and potential for wind
gusts over 40 mph. Travel will also be difficult for those in
high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

LAZ009-015-016-023>025-MSZ027-028-035>037-040>043-047-230915-
East Carroll-Richland-Madison LA-Franklin LA-Catahoula-Tensas-
Carroll-Montgomery-Humphreys-Holmes-Attala-Issaquena-Sharkey-
Yazoo-Madison MS-Warren-
402 AM CDT Tue Mar 22 2022

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
west central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Today through Tonight

FLOODING
THREAT...Elevated
TIMING...Today

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today

Today through tonight, severe thunderstorms are likely and
tornadoes are possible. Some thunderstorms may produce damaging
winds up to 70 mph and large hail up to golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, areas of flash flooding likely and some roads could be
flooded or closed. Some structures may be potentially threatened
by high water. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Today, a few downed trees and power lines are possible due to
sustained winds ranging from 25 to 35 mph and potential for wind
gusts over 40 mph. Travel will also be difficult for those in
high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ030-031-230915-
Clay-Lowndes-
402 AM CDT Tue Mar 22 2022

This hazardous weather outlook is for portions of northeast
Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

FLOODING
THREAT...Elevated
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today

Today through tonight, severe thunderstorms and tornadoes are
possible. Some thunderstorms could produce damaging winds to
60 mph and hail at least to the size of quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today through tonight, areas of flash flooding likely and some
roads could be flooded or closed. Some structures may be
potentially threatened by high water. Minor river flooding is
also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Today, a few downed trees and power lines are possible due to
sustained winds ranging from 25 to 35 mph and potential for wind
gusts over 40 mph. Travel will also be difficult for those in
high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ039-045-046-230915-
Noxubee-Neshoba-Kemper-
402 AM CDT Tue Mar 22 2022

This hazardous weather outlook is for portions of east central
Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Today through Tonight

FLOODING
THREAT...Elevated
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today

Today through tonight, severe thunderstorms are likely and
tornadoes are possible. Some thunderstorms may produce damaging
winds up to 70 mph and large hail up to golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today through tonight, areas of flash flooding likely and some
roads could be flooded or closed. Some structures may be
potentially threatened by high water. Minor river flooding is
also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Today, a few downed trees and power lines are possible due to
sustained winds ranging from 25 to 35 mph and potential for wind
gusts over 40 mph. Travel will also be difficult for those in
high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

LAZ026-MSZ048-049-053-054-059>063-230915-
Concordia-Hinds-Rankin-Claiborne-Copiah-Jefferson-Adams-
Franklin MS-Lincoln-Lawrence-
402 AM CDT Tue Mar 22 2022

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, south central Mississippi, and
southwest Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Today through Tonight

FLOODING
THREAT...Elevated
TIMING...Today

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today

Today through tonight, significant severe thunderstorms and
tornadoes are likely with strong tornadoes possible. Some
thunderstorms could also produce damaging winds up to 70 mph and
large hail up to at least golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, areas of flash flooding likely and some roads could be
flooded or closed. Some structures may be potentially threatened
by high water. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Today, a few downed trees and power lines are possible due to
sustained winds ranging from 25 to 35 mph and potential for wind
gusts over 40 mph. Travel will also be difficult for those in
high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ051-052-056>058-066-074-230915-
Newton-Lauderdale-Smith-Jasper-Clarke-Jones-Forrest-
402 AM CDT Tue Mar 22 2022

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and southeast Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Today through Tonight

FLOODING
THREAT...Elevated
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today

Today through tonight, significant severe thunderstorms and
tornadoes are likely with strong tornadoes possible. Some
thunderstorms could also produce damaging winds up to 70 mph and
large hail up to at least golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today through tonight, areas of flash flooding likely and some
roads could be flooded or closed. Some structures may be
potentially threatened by high water. Minor river flooding is
also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Today, a few downed trees and power lines are possible due to
sustained winds ranging from 25 to 35 mph and potential for wind
gusts over 40 mph. Travel will also be difficult for those in
high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ050-055-064-065-072-073-230915-
Scott-Simpson-Jefferson Davis-Covington-Marion-Lamar-
402 AM CDT Tue Mar 22 2022

This hazardous weather outlook is for portions of central
Mississippi, south central Mississippi, and southeast
Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Today through Tonight

FLOODING
THREAT...Elevated
TIMING...Mainly Today

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today

Today through tonight, significant severe thunderstorms and
tornadoes are likely with strong tornadoes possible. Some
thunderstorms could also produce damaging winds up to 70 mph and
large hail up to at least golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Mainly today, areas of flash flooding likely and some roads could
be flooded or closed. Some structures may be potentially
threatened by high water. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Today, a few downed trees and power lines are possible due to
sustained winds ranging from 25 to 35 mph and potential for wind
gusts over 40 mph. Travel will also be difficult for those in
high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

33

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
 due to sustained winds over 35 mph and potential wind gusts
 greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
 to sustained winds ranging from 25 to 35 mph and potential for
 wind gusts over 40 mph. Travel will also be difficult for those
 in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
 sustained winds up to 25 mph and wind gusts around 35 mph.
 High profile vehicles could also be affected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Mar 22, 1:28 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Jackson MS
128 PM CDT Tue Mar 22 2022

MSZ051-056-057-221900-
Smith MS-Newton MS-Jasper MS-
128 PM CDT Tue Mar 22 2022

...A strong thunderstorm will impact portions of western Jasper,
southwestern Newton and eastern Smith Counties through 200 PM CDT...

At 128 PM CDT, Doppler radar was tracking a strong thunderstorm near
Taylorsville, or 8 miles west of Stringer, moving northeast at 45
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Center Ridge around 135 PM CDT.
  Bay Springs around 140 PM CDT.
  Turnerville and Pineville around 145 PM CDT.
  Roberts and Garlandville around 200 PM CDT.

Other locations impacted by this storm include Sylvarena, Montrose
and Louin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CDT for central,
southeastern and east central Mississippi.

&&

LAT...LON 3180 8931 3180 8936 3188 8955 3222 8936
      3222 8932 3229 8932 3234 8930 3220 8901
TIME...MOT...LOC 1828Z 207DEG 41KT 3190 8940

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JNE
Local storm report, Mar 22, 2:05 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
205 PM CDT TUE MAR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             2 ESE PUCKETT           32.07N 89.74W
03/22/2022  E1.00 INCH       RANKIN             MS   LAW ENFORCEMENT

&&

CE
Local storm report, Mar 22, 3:14 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CDT TUE MAR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     TSTM WND DMG     2 E STARKVILLE          33.45N 88.79W
03/22/2022                   OKTIBBEHA          MS   PUBLIC

            OAK TREE DOWN ON MSU CAMPUS. REPORT RELAYED
            THROUGH SOCIAL MEDIA.

&&

NP
Local storm report, Mar 22, 3:28 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT TUE MAR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     EDWARDS                 32.33N 90.60W
03/22/2022                   HINDS              MS   PUBLIC

            LARGE TREE DOWN ON LEWIS STREET. WAS RELAYED
            BY SOCIAL MEDIA.

&&

NP
Local storm report, Mar 22, 3:41 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
341 PM CDT TUE MAR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     FLASH FLOOD      BROOKHAVEN              31.59N 90.45W
03/22/2022                   LINCOLN            MS   EMERGENCY MNGR

            MULTIPLE STREETS FLOODED IN BROOKHAVEN.

&&

JC
Local storm report, Mar 22, 3:51 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT TUE MAR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     TSTM WND DMG     3 NNW SALLIS            33.06N 89.79W
03/22/2022                   ATTALA             MS   EMERGENCY MNGR

            TREES DOWN JUST EAST OF DURANT. POSSIBLE
            TORNADO.

&&

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 8:46 AM CDTRiver Flood WarningJANClay49 hr
Mar 22, 8:46 AM CDTRiver Flood WarningJANLowndes3 days
Mar 22, 10:13 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington63 min
Mar 22, 10:50 AM CDTSevere Thunderstorm Warning Considerable damage threatJANIssaquena, Warren55 min
Mar 22, 11:02 AM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower58 min
Mar 22, 11:07 AM CDTTornado WarningJANIssaquena, Warren53 min
Mar 22, 11:41 AM CDTSevere Thunderstorm Warning Considerable damage threatJANIssaquena, Sharkey, Warren, Yazoo64 min
Mar 22, 11:43 AM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren62 min
Mar 22, 11:51 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Leflore, Montgomery, Webster41 min
Mar 22, 11:54 AM CDTTornado WarningJANSharkey, Yazoo66 min
Mar 22, 12:01 PM CDTTornado WarningJANHinds, Madison, Warren, Yazoo59 min
Mar 22, 12:13 PM CDTFlash Flood WarningJANWarren2 hr
Mar 22, 12:17 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Jefferson58 min
Mar 22, 12:33 PM CDTAreal Flood WarningJANIssaquena, Washington6 hr
Mar 22, 12:43 PM CDTTornado WarningJANAttala, Holmes62 min
Mar 22, 12:46 PM CDTTornado Warning Tornado observedJANLeake, Madison59 min
Mar 22, 12:49 PM CDTTornado WarningJANCopiah, Hinds, Rankin, Simpson56 min
Mar 22, 12:54 PM CDTTornado WarningJANLeake, Madison, Rankin, Scott66 min
Mar 22, 1:06 PM CDTSevere Thunderstorm WarningJANHinds, Rankin, Scott54 min
Mar 22, 1:09 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Montgomery, Webster66 min
Mar 22, 1:20 PM CDTTornado WarningJANCarroll, Grenada, Montgomery, Webster55 min
Mar 22, 1:23 PM CDTTornado WarningJANAttala, Choctaw, Montgomery, Oktibbeha, Webster, Winston67 min
Mar 22, 1:26 PM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Simpson38 min
Mar 22, 1:28 PM CDTSpecial Weather StatementJANJasper32 min
Mar 22, 1:39 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Neshoba, Winston96 min
Mar 22, 1:42 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Rankin, Scott, Smith78 min
Mar 22, 1:46 PM CDTSevere Thunderstorm WarningJANSimpson, Smith74 min
Mar 22, 2:01 PM CDTTornado WarningJANLauderdale, Newton36 min
Mar 22, 2:07 PM CDTTornado WarningJANSimpson, Smith40 min
Mar 22, 2:12 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha, Webster93 min
Mar 22, 2:22 PM CDTTornado WarningJANKemper, Neshoba53 min
Mar 22, 2:23 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston97 min
Mar 22, 2:37 PM CDTSevere Thunderstorm WarningJANJasper, Newton53 min
Mar 22, 2:41 PM CDTTornado WarningJANJasper, Newton19 min
Mar 22, 2:55 PM CDTTornado WarningJANNoxubee65 min
Mar 22, 3:01 PM CDTTornado WarningJANClay, Lowndes, Oktibbeha14 min
Mar 22, 3:22 PM CDTFlash Flood WarningJANCopiah, Franklin, Jefferson, Lawrence, Lincoln, Simpson3 hr
Mar 22, 3:42 PM CDTTornado WarningJANKemper46 min
Mar 22, 3:46 PM CDTTornado WarningJANClarke, Kemper, Lauderdale41 min
Mar 22, 4:17 PM CDTFlash Flood WarningJANJasper, Newton, Scott, Smith4 hr
Mar 22, 4:24 PM CDTSevere Thunderstorm WarningJANClarke36 min
Mar 22, 4:37 PM CDTTornado WarningJANJasper, Newton18 min
Mar 22, 5:20 PM CDTTornado WarningJANClarke41 min
Mar 22, 6:01 PM CDTFlash Flood WarningJANClarke, Jasper, Kemper, Lauderdale, Neshoba4 hr

Nearby

Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.